Nonlinear Leslie models for the assessment of the effects of stressors on the development of wild populations: reviewing of the basic properties

Luigi Monte

Research output: Contribution to journalReview article

3 Citations (Scopus)


The present work presents a review of the asymptotic behaviour of the solutions of a particular class of nonlinear Leslie matrices that aim at simulating the effects of stressors on biological populations and that can serve as examples for the development of models for environmental assessment. The models account for the biotic potential growth of the population and for the environmental resistance caused by limiting factors and competition processes. The stability of the model solutions, the existence of cycles, the emergence of chaotic behaviours in the population dynamics are discussed in relation to the intensity and the duration of the stress. The conditions for the survival of populations subjected to chronic stress and for population recovery once the stress effects cease are investigated.
Original languageEnglish
Pages (from-to)83 - 109
Number of pages27
JournalJournal of Interdisciplinary Mathematics
Issue number1
Publication statusPublished - 2 Jan 2018
Externally publishedYes


All Science Journal Classification (ASJC) codes

  • Analysis
  • Applied Mathematics

Cite this